MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY

ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Model Number CT80LPPDVI
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The catheter and locking collar are provided as a separate component within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking collar) during the implantation procedure.The position of the patient's body and/or catheter tip placement are other factors that can affect fluid flow thru the device/catheter.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: warnings: do not suture catheter to port, port stem, or surrounding tissue.Any damage or constriction of catheter may compromise power injection performance and catheter integrity.Do not forcefully flush the port system with any syringe size.After confirmation of patency by detecting no resistance and the presence of a blood return, use syringes appropriately sized for the medication being injected.Do not transfer the medication to a larger syringe.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.Do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: to avert device damage and/or patient injury during catheter placement: do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.Carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.After implantation or any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a 8f low profile plastic vortex port.After implantation, it was noted that the port would not initially flush or aspirate; however, after a few attempts, aspiration and flushing was achieved.The surgeon later reported receiving complaints from the infusion center who stated they were having a lot of difficulty aspirating.A die study was completed but showed no signs of extravasation or catheter leaking.Thrombolytic tpa was administered but aspiration was still not achieved.A new port was ordered and this port was replaced.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.The reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
BIOFLO VORTEX PORT
Common Device Name
SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11252317
Report Number1317056-2021-00025
Device Sequence Number3582611
Product Code LJT
UDI-Device IdentifierH787CT80LPPDVI0
UDI-PublicH787CT80LPPDVI0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2022
Device Model NumberCT80LPPDVI
Device Catalogue NumberCT80LPPDVI
Device Lot Number5564485
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1